Alert archive / Wisconsin / Wind Advisories in 2010
Wind Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Sep 24, 2010, 3:56 AM CDT for Door County, Wisconsin. It took effect at Sep 24, 2010, 12:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2010, 3:56 AM CDT (08:56 UTC)
- In effect from
- Sep 24, 2010, 12:00 PM CDT
- Expired
- Sep 25, 2010, 3:17 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
716 WWUS73 KGRB 240856 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 356 AM CDT FRI SEP 24 2010 ...VERY STRONG WINDS EXPECTED TODAY FOR DOOR COUNTY... .AS A STRONG LOW PRESSURE SYSTEM DEPARTS THE NORTHERN GREAT LAKES REGION TODAY...GUSTY SOUTHWEST WINDS WILL TURN TO THE WEST AND INCREASE TO 25 TO 35 MPH IN THE AFTERNOON WITH GUSTS TO 50 MPH OVER NORTHERN DOOR COUNTY. WIZ022-241700- /O.NEW.KGRB.WI.Y.0005.100924T1700Z-100925T0200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 356 AM CDT FRI SEP 24 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * BLUSTERY SOUTHWEST WINDS THIS MORNING WILL TURN WEST AND INCREASE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. * SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING WILL SHIFT WEST 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO 50 MPH OVER NORTHERN DOOR COUNTY. THE STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. * PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE VERY GUSTY WINDS IN THIS REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TH/MPC
5 follow-up statements
460 WWUS73 KGRB 241645 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT FRI SEP 24 2010 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS DOOR COUNTY... .AS A STRONG LOW PRESSURE SYSTEM DEPARTS THE NORTHERN GREAT LAKES REGION THIS AFTERNOON...GUSTY SOUTHWEST WINDS WILL TURN TO THE WEST AND THEN NORTHWEST WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND EARLY THIS EVENING. WIZ022-250045- /O.CON.KGRB.WI.Y.0005.100924T1700Z-100925T0200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1145 AM CDT FRI SEP 24 2010 ...WIND ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * SOUTHWEST WINDS WILL TURN TO THE WEST AND THEN NORTHWEST THIS AFTERNOON AND CONTINUE INTO THIS EVENING. * SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL TURN TO THE NORTHWEST LATE THIS AFTERNOON. WINDS WILL BE LOCALLY HIGHER OVER NORTHERN DOOR COUNTY WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STRONG WINDS WILL SLOWLY DIMINISH BY LATE EVENING AND THEN CONTINUE TO DIMINISH OVERNIGHT. * PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE VERY GUSTY WINDS IN THIS REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ECKBERG
223 WWUS73 KGRB 241945 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT FRI SEP 24 2010 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS DOOR COUNTY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE AWAY FROM THE AREA TONIGHT. BEHIND THE LOW...STRONG WEST WINDS ARE EXPECTED TO TURN TO THE NORTHWEST TONIGHT AND COULD GUST AROUND 50 MPH OVER THE NORTHERN DOOR COUNTY. WIZ022-250400- /O.EXT.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 245 PM CDT FRI SEP 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SATURDAY. * WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL TURN TO THE NORTHWEST LATE THIS AFTERNOON AND CONTINUE THIS EVENING. WINDS OVER THE NORTHERN DOOR COUNTY...FROM SISTER BAY TO GILLS ROCK WILL INCREASE 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THIS EVENING. THE WINDS WILL GRADUALLY SUBSIDE AFTER MIDNIGHT. * PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE VERY GUSTY WINDS IN THIS REGION. THE STRONG WINDS WILL ALSO CAUSE SOME TREES TO TOPPLE OR LEAN INTO POWER LINES CAUSING SPORADIC POWER OUTAGES ACROSS THE COUNTY...ESPECIALLY OVER THE NORTHERN PORTION OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ECKBERG
483 WWUS73 KGRB 250341 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1041 PM CDT FRI SEP 24 2010 ...VERY STRONG WINDS EXPECTED THIS AFTERNOON ACROSS DOOR COUNTY... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL CONTINUE TO MOVE AWAY FROM THE AREA OVERNIGHT. IN THE WAKE OF THIS LOW PRESSURE...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS OF UP TO 45 MPH. THE WINDS ARE FORECAST TO GRADUALLY SUBSIDE TOWARD DAYBREAK AS THE LOW PRESSURE MOVES FARTHER AWAY. WIZ022-250900- /O.CON.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1041 PM CDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. * NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE OVERNIGHT HOURS...THEN GRADUALLY SUBSIDE TOWARD DAYBREAK. * PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE VERY GUSTY WINDS IN THIS REGION. THE STRONG WINDS WILL ALSO CAUSE SOME TREES TO TOPPLE OR LEAN INTO POWER LINES CAUSING SPORADIC POWER OUTAGES ACROSS THE COUNTY...ESPECIALLY OVER THE NORTHERN PORTION OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AK
694 WWUS73 KGRB 250346 CCA NPWGRB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 1045 PM CDT FRI SEP 24 2010 ...VERY STRONG WINDS EXPECTED OVERNIGHT ACROSS DOOR COUNTY... .A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN ONTARIO WILL CONTINUE TO MOVE AWAY FROM THE AREA OVERNIGHT. IN THE WAKE OF THIS LOW PRESSURE...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS OF UP TO 45 MPH. THE WINDS ARE FORECAST TO GRADUALLY SUBSIDE TOWARD DAYBREAK AS THE LOW PRESSURE MOVES FARTHER AWAY. WIZ022-250900- /O.CON.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1045 PM CDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. * NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE OVERNIGHT HOURS...THEN GRADUALLY SUBSIDE TOWARD DAYBREAK. * PEOPLE SHOULD SECURE PROPERTY. MOTORISTS SHOULD BE AWARE OF THE VERY GUSTY WINDS IN THIS REGION. THE STRONG WINDS WILL ALSO CAUSE SOME TREES TO TOPPLE OR LEAN INTO POWER LINES CAUSING SPORADIC POWER OUTAGES ACROSS THE COUNTY...ESPECIALLY OVER THE NORTHERN PORTION OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AK
437 WWUS73 KGRB 250817 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT SAT SEP 25 2010 ...FREEZING TEMPERATURES TONIGHT FOR NORTH CENTRAL WISCONSIN... .WINDS WILL CONTINUE TO DIMINISH OVER NORTHEAST WISCONSIN AS AN INTENSE STORM SYSTEM DEPARTS EAST OF THE AREA. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE STATE LATER TODAY INTO TONIGHT. CLEARING SKIES AND LIGHT WINDS TONIGHT WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES AND FROST OVER MUCH OF NORTH CENTRAL WISCONSIN EARLY SUNDAY MORNING. WIZ022-250930- /O.CAN.KGRB.WI.Y.0005.000000T0000Z-100925T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 317 AM CDT SAT SEP 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS TO 40 MPH MAY LINGER OVER FAR NORTHERN DOOR COUNTY THROUGH 7 AM. $$ WIZ005-010>012-251630- /O.NEW.KGRB.FZ.W.0004.100926T0600Z-100926T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 317 AM CDT SAT SEP 25 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S. A FEW OF THE CLIMATOLOGICAL COLDER LOCATIONS MAY FALL TO THE MID 20S BY SUNDAY MORNING. * THE FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FREEZING TEMPERATURES AND FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ013-018-019-021-251630- /O.NEW.KGRB.FR.Y.0010.100926T0600Z-100926T1300Z/ NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO 317 AM CDT SAT SEP 25 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. * FROST CAN DAMAGE OR KILL SENSITIVE PLANTS. COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Sep 24, 3:05 AM CDT, 51 minutes earlier.
Area forecast discussion, Sep 24, 3:05 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 305 AM CDT FRI SEP 24 2010 .SHORT TERM...TODAY/TONIGHT/SATURDAY. SCATTERED SHOWERS LINGERED ALONG AND AHEAD OF A COLD FRONT TRACKING OVER THE STATE EARLY THIS MORNING. THE SHOWERS WERE MOVING FAST AND DIMINISHING SO LITTLE ADDITIONAL RAINFALL EXPECTED WITH THIS SYSTEM. WILL END THE FLOOD WATCH OVER THE AREA AT ZONE ISSUANCE...HOWEVER FLOOD HEADLINES WILL CONTINUE AS NEEDED ESPECIALLY FOR AREA RIVERS WHICH WILL SEE THE RESULTS OF THE HEAVY RAIN THE LAST 36 HOURS. SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAIL ON HYDRO CONCERNS. WHILE THE RAIN HAS DIMINISHED...THE NEXT IMMEDIATE FORECAST CONCERN IS THE WINDS AND POSSIBLE HEADLINES. WINDS WERE ALREADY GUSTY TO 40 MPH OVER EC WI WHERE TEMPERATURES WERE STILL IN THE 70S. POTENTIAL WIND ADVISORY MAY BE NEEDED FOR AT LEAST DOOR COUNTY LATER TODAY AS THE SURFACE PRESSURE GRADIENT INCREASES WITH 925 WINDS AT 50 KTS. SOME QUESTION WITH THE POTENTIAL OF THESE WINDS MIXING DOWN DUE ANTICIPATED WIDESPREAD CLOUD COVER PREVENTING MIXING BUT WITH PRES RISE COUPLET AND SUBSIDENT REGION OF THE UPPER JET...DECIDED TO GO FOR THE ADVISORY. WINDY CONDITION WILL BE FELT OVER A GOOD PORTION OF FORECAST AREA BUT NOT SURE IF ADVISORY LEVELS WILL BE APPROACHED. QUIET WEATHER TO RETURN TONIGHT AS THE DEEP LOW PRESSURE SYSTEM DEPARTS TO THE NORTHEAST AND A WEAK HIGH PRESSURE RIDGE SETTLES INTO THE NORTHERN GREAT LAKES REGION. NEXT SYSTEM IN THE NORTHWEST FLOW MAINLY DROPS WEST TO SOUTHWEST OF THE AREA SATURDAY. AS A RESULT...CLOUDS MAY HANG AROUND LONGER OR NEVER EVEN CLEAR OUT. WILL CONTINUE THE SMALL PCPN MENTION OVER CENTRAL WI SATURDAY AFTERNOON. MAX TEMPS OVER EC WI WILL BE FELT THIS MORNING...AT 2 AM MTW STILL AT 75 DEGREES. .LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY. MEDIUM RANGE MODELS ARE STILL STRUGGLING WITH THE INTERACTION BETWEEN A NORTHERN STREAM SHORTWAVE AND A CUTOFF LOW OVER THE SOUTHERN MISSISSIPPI VALLEY EARLY NEXT WEEK. WITH HPC SIDING WITH THE 12Z ECMWF FOR THE CUTOFF LOW...A FARTHER NORTH SOLUTION WOULD CALL FOR SOME INFLUENCE BETWEEN THE TWO FEATURES...THOUGH NOT TO THE DEGREE OF THE 12Z ECMWF. INSTEAD OF TRYING TO BLEND THE 12Z ECMWF AND 00Z GFS TONITE...WHICH IS DIFFICULT TO DO IN THIS SCENARIO...WILL INSTEAD MAKE VERY FEW CHANGES IN THE MONDAY AND TUESDAY TIMEFRAME. SATURDAY NIGHT THROUGH SUNDAY NIGHT...SHORTWAVE TROUGH WILL CONTINUE TO DIG OVER THE MID-MISSISSIPPI VALLEY SATURDAY NIGHT. THE 00Z NAM AND 12Z ECMWF STILL PRODUCE LIGHT QPF OVER CENTRAL WISCONSIN SATURDAY EVENING...BUT THE PREVIOUS SHIFT REMOVED POPS AND IMPACT APPEARS MINIMAL ENOUGH TO GO WITH A DRY FORECAST. WILL SEE CLEARING SKIES OVERNIGHT AS HIGH PRESSURE AND DRIER AIR MOVES INTO THE AREA. HIGH PRESSURE THEN HANGS AROUND SUNDAY AND SUNDAY NIGHT WITH NORTHEAST WINDS USHERING IN DRY AIR FROM ONTARIO THAT WILL PRODUCE MOSTLY CLEAR SKIES FOR MUCH OF THE AREA. THE ONLY EXCEPTION MAYBE OVER THE LAKE MICHIGAN SHORELINE WHERE ONSHORE FLOW AND OVER-LAKE INSTABILITY COULD CREATE SOME LAKE CLOUDS. NOT SURE HOW MUCH DRY AIR WILL BE ALOFT...OR IF MORE MOIST AIR COULD GET RECYCLED FROM LOWER MICHIGAN INTO THE AREA. SO WILL REMAIN OPTIMISTIC AND DESCRIBE SKY CONDITIONS AS MOSTLY CLEAR. HIGHS MOSTLY IN THE LOWER TO MID 60S AND LOWS IN THE 30S AND 40S EACH NIGHT. WIDESPREAD FROST LOOKS POSSIBLE SATURDAY NIGHT OVER N-C WISCONSIN...AND POSSIBLY SUNDAY NIGHT AS WELL. WILL LOWER TEMPS SUNDAY NIGHT. MONDAY AND TUESDAY...THE NEXT FAST MOVING SHORTWAVE WILL RIDE EAST ALONG THE US-CANADIAN BORDER AND MOVE INTO THE WESTERN LAKE SUPERIOR REGION BY MIDDAY MONDAY. WHETHER OR NOT SOME OF THIS SHORTWAVE ENERGY WILL SPLIT AND REINFORCE THE CLOSED LOW OVER THE SOUTHERN STATES IS HARD TO SAY. NOT THAT IT WILL HAVE MUCH IMPACT ON OUR WEATHER IN NORTHEAST WISCONSIN. WILL SEE THE SHORTWAVE BRING A DECAYING COLD FRONT ACROSS THE AREA MONDAY NIGHT. WITH ONLY WEAK CONVERGENCE ALONG THE FRONT AND A LACK OF MID-LEVEL MOISTURE...WILL KEEP THE DRY FORECAST INTACT. MID-LEVEL RIDGING THEN BUILDS INTO THE AREA TUESDAY INTO TUESDAY NIGHT. TEMPERATURES WILL BE SLOWLY MODERATING OVER THIS TIME UNDER PARTLY CLOUDY SKIES. HIGHS IN THE 60S AND LOWS IN THE 40S BOTH DAYS. && .AVIATION...WIDESPREAD IFR CIGS WITH ISOLD MVFR VSBYS DUE TO SHOWERS WILL CONTINUE THIS MORNING BEFORE LIFTING TO MVFR CIGS LATE THIS AFTERNOON AND INTO TONIGHT. GUSTY SOUTHWEST WINDS WILL TURN WEST WITH THE FROPA AND MAY GUST TO 40 MPH. HIGHER GUSTS POSSIBLE OVER DOOR COUNTY. && .MARINE...WILL UPGRADE TO A GALE WARNING A FEW HOURS EARLIER THIS MORNING AS SW WINDS NEAR GALE GUSTS NOW ALONG THE LAKE MICHIGAN SHORELINE. THE BAY MAY LAG WITH REACHING CRITERIA THIS MORNING UNTIL THE WINDS SHIFT WEST AND BEST PRESSURE GRADIENT WORKS OVER LATER THIS AFTERNOON. && .HYDROLOGY...WILL END THE FLOOD WATCH AT ZONE ISSUANCE THIS MORNING. HYDRO CONCERNS ARE TURNING TO MORE OF A RIVER ISSUE AS SEVERAL RIVERS FORECAST TO RISE ABOVE FLOOD STAGE...AND FOR SOME LOCATIONS...WELL ABOVE FLOOD STAGE. HAVE ALREADY ISSUED WARNINGS FOR MOST RIVERS OVER CENTRAL WISCONSIN INCLUDING THE WISCONSIN AND YELLOW. MONITORING A FEW OTHER RIVERS IN LINCOLN FOR POSSIBLE HEADLINES AS WELL AS THE EMBARRASS...LITTLE WOLF AND OCONTO FOR POSSIBLE WARNINGS THIS MORNING. WILL ALSO CONTINUE THE AREAL FLOOD WARNINGS FOR LOCATIONS OF CENTRAL WISCONSIN STILL IMPACTED BY ROAD CLOSURES DUE TO DAMAGE ROADS OR PONDED WATER. WILL CHECK WITH LOCAL COUNTIES THIS MORNING FOR A POSSIBLE EXTENSION OF THOSE HEADLINES. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIZ022. && TDH/MPC
Hazardous weather outlook, Sep 23, 3:46 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 346 PM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE THE PRIMARY THREAT THIS EVENING AS A WARM FRONT LIFTS NORTH OVER WISCONSIN. RAINFALL AMOUNTS OVER 5 INCHES HAVE ALREADY BEEN REPORTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. VARIOUS FLOOD WATCHES...FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT TONIGHT. IN ADDITION TO THE HEAVY RAIN THREAT...THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS EVENING AS A COLD FRONT TRACKS OVER THE STATE. THE PRIMARY THREATS INCLUDE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... RIVERS MAY CONTINUE TO RISE THROUGH FRIDAY DUE TO THURSDAY'S RAINFALL. STRONG WESTERLY WINDS GUSTING OVER 40 MPH ARE EXPECTED ON FRIDAY. WIND GUSTS CLOSE TO 50 MPH ARE POSSIBLE OVER NORTHERN DOOR COUNTY FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY AS WELL AS ANY SEVERE WEATHER REPORTS THIS EVENING. LMZ521-522-541>543-242100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 346 PM CDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT... WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TONIGHT. GALE FORCE GUSTS ARE POSSIBLE LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY CONTAIN WIND GUSTS TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO FRIDAY EVENING. GALE FORCE GUSTS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT...ESPECIALLY OVER THE WATERS OF NORTHERN DOOR COUNTY. ECKBERG
In the hours before
Special weather statement, Sep 23, 9:59 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 959 PM CDT THU SEP 23 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 959 PM CDT THU SEP 23 2010 ...GUSTY SOUTHWEST WINDS EXPECTED OVERNIGHT... A STRONG LOW PRESSURE SYSTEM LOCATED OVER WESTERN WISCONSIN WILL CONTINUE TO MOVE NORTHEAST TOWARD LAKE SUPERIOR OVERNIGHT. STRONG SOUTHWEST WINDS JUST A FEW THOUSAND FEET ABOVE THE SURFACE ARE FORECAST TO APPROACH 55 TO 65 MPH OVER MUCH OF THE FORECAST AREA. ANY STRONGER SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS ENVIRONMENT ARE CAPABLE OF TRANSPORTING THESE WINDS TOWARD THE SURFACE...RESULTING IN SURFACE WIND GUSTS THAT COULD REACH 50 MPH. GIVEN THE WIDESPREAD HEAVY RAINFALL OVER THE PAST 24 HOURS AND VERY SATURATED GROUND...ANY STRONG WIND GUSTS COULD MORE EASILY TOPPLE TREES. LOOSE OBJECTS SHOULD BE SECURED AND THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG SOUTHWESTERLY WIND GUSTS. AS THE COLD FRONT SWEEPS EASTWARD ACROSS THE FORECAST AREA BETWEEN ABOUT 3 AND 6 AM...WINDS WILL SHIFT TO THE WEST AND AGAIN GUST TO 35 OR 4O MPH DURING THE DAY ON FRIDAY. ESB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 8:06 PM CDT | River Flood Warning | GRB | Marathon | 34 hr |
| Sep 23, 9:51 PM CDT | Gale Warning | GRB | 30 hr | |
| Sep 23, 11:06 PM CDT | Areal Flood Warning | GRB | Lincoln, Marathon, Portage, Wood | 30 hr |
| Sep 24, 12:17 AM CDT | River Flood Warning | GRB | Marathon | 54 hr |
| Sep 24, 12:17 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 58 hr |
| Sep 24, 5:20 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 49 hr |
Nearby
Wind Advisories in Wisconsin, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.